So diagnosed last September. Since then I have failed on hydroxycholquinine, methotrexate three times and sulfasalizine twice. I was then put on 10mg leflunomide a month ago. My RA symptoms have flared to the extent I can hardly walk, can't sleep and the pain is intense. I feel like I have a bad dose of flu. I've developed blurred vision, have had ulcers in my throat for three weeks and diahorrea I have no warning about. I've never felt so ill. My GP asked me to call the hospital for advice about my medication as he was concerned.
Finally got through today " oh it's you our problem patient, what is it this time?"
I explain my symptoms, well RA does make you feel like you've got flu (said in dismissive, other people don't complain about it voice.
What do you want to do? Do you want to stop your medication? I don't know what to do that's why I've called. Well if you say you've got those side effects (disbelieving voice) then you can. Yes but I'm worried that I've failed on four dmards and concerned about what is best for me. Yes you seem to get all the listed side effect for each drug don't you (sarcastic voice). I know but I went to the doctors to make sure I wasn't just over reacting but he says I look terrible. Well it sounds like YOU want to stop taking your medication. No I just wonde what I should do. Well it sounds like YOU don't want to take your medication so if YOU want to stop you should then you can explain it to the consultant when you see them in a fortnight. Yes okay but I only want to do what is best within the limits. Well that's a conversation YOU need to have with the consultant isn't it. I have other patients to talk to goodbye.
No one can quite understand why having been diagnosed I've got worse not better and my other half is getting despairing about how ill the medication is making me. People have started to infer it's somehow my fault and now the tone of the rheumy nurse was other people put up with it. Only my GPs believe this level of side effects is unacceptable. The leflunomide is making me a prisoner in my own home at the moment and the more I take the worse I get though the rheumy nurse says other people find the side effects wear off and i am just giving in. The reality is I've taken everything they've given me and with the other dmards the side effects just got worse.
Sorry for the long post but I just got off the phone and burst in to tears. To feel this unwell and then be made to feel like a problem was more than I could take today